Doctor insights on:
Does Lithium Make You Gain Weight
Many factors: There are several reasons for weight gain. It can be as simple as eating too many calories, or eating the wrong calories, or not getting enough exercise. You will gain weight when you take in more calories than your body burns each day. There are also medical conditions and hormone imbalances which cause weight gain, and medications with side effects of weight gain. ...Read moreSee 2 more doctor answers
Chemically, lithium is a light, soft, alkali metal. It's very highly reactive, so that in nature it's only found in compound form. It's useful in batteries. As a medication, Lithium Carbonate and citrate can be used to stabilize mood in people with bipolar disorder. In these people it can help with both mania and depression. Blood level monitoring is ...Read more
Many things: Antipsychotic meds effect many brain areas. Some of them control vegetative functions like metabolic rate. Others control appetite (hypothalamus). Still others (pituitary gland) impact the endocrine system. All these areas can be impacted in some people on ap with resultant weight gain. These areas are monitored regularly if a pt is taking ap's. Weight gain tends to be dose related & individual. ...Read more
Mirtazapibe works really well for me however I've heard so many stories. is it just what you eat that causes weight gain or is their something in the?
Possible : Chronic intake of diazepam has been associated with some weight gain. However, the precise reason behind why this happens is not really fully understood. It's precisely for this reason that any medicine should only be taken at the lowest dose for the shortest period of time that it takes to be effective. Hope that helps! ...Read more
No relation: There is no relation in btwn.Get a more detailed answer ›
Many causes,low met.: There are many causes of thyroid imbalances but our growing exposure to toxins including Fluoride (yes, fluoridated water causes it), bromine ; mercury is likely the most common cause. See http://bit.Ly/1doksyi ; http://bit.Ly/1ddkbiq for details. Thyroid hormone controls our metabolic rate like the rate an engine idles. The resultant slow metabolism in hypothyroidism causes weight gain. ...Read more
Not known: The exact mechanism as to how Abilify (aripiprazole) causes weight gain is not known and may vary from person to person. It could cause a lack of feeling full (lack of satiety) or cause an increase craving for sweets or food in general. The only way to combat it without taking another med is to limit your portion size and eat foods that are healthy for you. Also exercise. I wish i could give you more detail.. ...Read more
Weight gain: is not common with Cipralex, but is reversible when med is stopped. 25 lbs is an unacceptable side effect if otherwise unexplained. Good to get checked by your pcp given weight gain. Ask for thyroid and vit. D levels. Suggest you speak with prescribing doc to switch to alternative med not likely to cause weight gain. Eat healthy and exercise regularly. Take care. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Does drinking liquor make you gain weight?
- Does eating breakfast make you gain weight?
- Does sodium make you gain weight?
- Ask a doctor a question free online
- Does creatine automatically make you gain weight?
- Does fish oil make you gain weight?
- Does wine make you gain weight?
- Does red wine make you gain weight?
- Talk to a psychologist online for free